MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; SYSTEM CART

INTUITIVE SURGICAL, INC ION; SYSTEM CART
Model Number 380748-43
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the root cause of the customer reported complication cannot be determined.There is no allegation that a malfunction of an ion system, instrument, or accessory occurred.A follow-up mdr will be submitted if additional information is obtained.A review of the site's system logs for the reported procedure date was conducted by an isi failure analysis engineer.The investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.No video/images were provided by the customer for review.This complaint is being reported due to the following conclusion: a patient underwent an ion endoluminal lung biopsy procedure and developed a pneumothorax.A chest tube was placed to resolve the pneumothorax and the patient required hospitalization for an unspecified duration.The cause of the complication is unknown.There is no allegation that a malfunction of an ion system, instrument, or accessory occurred.
 
Event or Problem Description
It was reported that the patient underwent an ion endoluminal lung biopsy procedure and developed a pneumothorax.A chest tube was placed to resolve the pneumothorax and the patient required hospitalization for an unspecified duration.The cause of the pneumothorax and the procedure outcome are unknown.Intuitive surgical inc.(isi) made several attempts to obtain additional information; however, there was no response received from the physician.
 
Additional Manufacturer Narrative
On 15-apr-2022, the following additional information regarding the event was received from the physician: the lesion biopsied during the procedure was in the right middle lobe (rml) and 14 mm in size.The lesion was approximately 7 mm from the pleura.The pneumothorax was identified during a routine chest x-ray in the recovery room.Although the pneumothorax was moderate in size (20-30%), the patient remained asymptomatic.The patient was admitted to the hospital for two days.The physician confirmed that there was no malfunction of an ion product and does not believe that an ion product caused or contributed to the pneumothorax.The procedure was completed.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ION
Common Device Name
SYSTEM CART
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14131793
Report Number2955842-2022-11089
Device Sequence Number11331916
Product Code EOQ
UDI-Device Identifier00886874116241
UDI-Public(01)00886874116241
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380748-43
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date04/16/2022
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexFemale